Nonlinear diffusion limit for a system with nearest neighbor interactions

M. Z. Guo, G. C. Papanicolaou, S. R.S. Varadhan

Research output: Contribution to journalArticlepeer-review


We consider a system of interacting diffusions. The variables are to be thought of as charges at sites indexed by a periodic one-dimensional lattice. The diffusion preserves the total charge and the interaction is of nearest neighbor type. With the appropriate scaling of lattice spacing and time, a nonlinear diffusion equation is derived for the time evolution of the macroscopic charge density.

Original languageEnglish (US)
Pages (from-to)31-59
Number of pages29
JournalCommunications In Mathematical Physics
Issue number1
StatePublished - Mar 1988

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Nonlinear diffusion limit for a system with nearest neighbor interactions'. Together they form a unique fingerprint.

Cite this